Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread and possible side affects???
Apr 17, 2003

I have been having anorexia, anxiety, bachaches, headaches, dark urine, and really "going nuts." I have been on Viread since late 2001 and and been having these esculating symptoms for sometime. My doctors tells me Viread isn't the cause but I disagree. How I know I acciently missed 2 doses of Viread and my symtoms have disappeared. Then I noticed I was feeling much better and my feeling of doom anxiety, and anorexia etc. subsided. Hate not taking my medication down I took the medication once again when I knew I missed the dose. Within a few hours my symtoms appeared again. I was having a headache, tossed and turned most of the night was up twice and only had 6 hours of sleep. Upon waking hours I had a backaches, headaches, anxiety, and frequent uriantion. I explained this to my doctor and he says "Viread is without problems" and my symtoms are not possibly related to Viread. But being a nurse for over 20 years I do know that not all medication react to people the same way and I am observant of what I am feeling. They are very real and somehow connected to Viread. I ask my doctor to take a CBC, BUN, Lipids, creatine etc.. and he ordered a UA, and PSA thinking it might be a bladder infection. Failing to order the other test I requested. I have no burning, no temperture or other signs of a bladder infection but back pain on the both sides just below the last lateral rib. He even told me that it wasn't my kidney but rather a vertbrae problem. But it does go away when not taking Viread. I feel Viread is directly related to me having spasms, twitching, nerve involvement, anorexia, anxiety, headaches and so on.

He has made a referal to a psychiatrist and I don't know why---the symtoms are real. I won't know what to discuss with this doctor. I sometimes think what is it with doctors who do not perform lab test on their own to rule out petential problems and then saying it "all in your mind."

I don't want to risk probelms taking this medication which I feel is "posion" to me, so I flushed it. I hated to but my doctor seems not to listen, and I hate how I am feeling when on this drug. And I am determined not to take it or risk the potential risk of a new drug on the market where very little is acutally know about it and the medical community fails to consider problems or listen to their patients.

I decided I won't take it regarless what this doctor might say and if I have to, it may be time to travel and find another doctor who has more experience, who listens, and more understanding.

WHAT DO YOU THINK????

The doctor also thinks if I stop Viread I have to stop rescriptor, and 3tc. I have been taking these for about 3-4 years, remain undectable and my cd4 count is now in the upper 300's.

COME ON MEDICAL COMMUNTIY.... VIREAD MIGHT BE A GREAT MED FOR SOME, BUT I DOUBT IT IS WITHOUT SIDE AFFECTS, CONTRAINDIATIONS ETC...and a drug for everyone???????

IT HASN'T BEEN ON THE MARKET LONG ENOUGHT TO RULE OUT ANY long term PROBLEMS AND I THINK INSTEAD OF BRUSHING OFF THE POSSIBLITY OF SIDE AFFECTS, THIS DRUG SHOULD BE CLOSELY MONITORED AND EVALUATED.

PLEASE HELP and RESPOND.

Response from Dr. Henry

At the recent Boston CROI meeting there were 6 cases presented of some renal problems possibly due to Viread (there are been some scattered case reports published as well). The drug is in widespread use. Since BOston I am checking on the renal status (and PO4 levels) of patients on chronic Viread. Depending on your prior treatment history you could likely substitute another drug for the Viread on a trial basis to observe what happens to the symptoms you attribute to the Viread. If they persist then that is unlikely to be the cause. KH



Previous
HELP! I'm killing myself with worry.
Next
facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement